Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Have thyroid and BP. Look sunburned, have big red splotches, and are warm to the touch. Advise?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 1919 Questions
Hi, my name is XXXXXXX I am having a problem that I call hot spots. I have been having them for 3years now. I have been to many specialist and no one has a clue. I look very sunburned, have big red splotches, and are warm to the touch. I have been not been outside at all. It is beginning to make me very irritable and frustrated. Have you ever heard of such a thing?
I also had a thyroid storm last year, during the first of August. I went to a specialist and she upped my tapazole and blood pressure meds and these hot spots we gone until December. I was told I was (graves was active until September)hypothyroid...don't know if this helps or not. B12, vet d, and calcium are all normal. Hope this helps.
Posted Wed, 3 Jul 2013 in Pigmentation Problems
Answered by Dr. Johny Chacko 1 hour later
Welcome to healthcare magic.

Hyperthyroidism (Grave's disease) per se causes warm skin, increased circulation to skin and redness which can mimick your hot spots.

I did not understand some of the short forms you have used like MS, SINCE 1999,
Did you undergo thyroidectomy 21 days back ?
Was it total/subtotal/partial thyroidectomy?
Are you still on tapazole ?
What are the BP medications you are taking ?
What is high bs ?

Are you having regular menstrual cycles ?
Menopause can cause hot flushes.

Methimazole can cause lupus like syndrome where you may see a butterfly rash over cheeks.

Even a skin condition called Rosacea can cause red rash over mainly face.

Is this red rash itchy ?

Kindly give me the details asked above.

Waiting to hear from you,
Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor